Alert archive / North Dakota / Special Weather Statements in 2016

Special Weather Statement, NWS Bismarck, ND

June 11, 2016Mountrail County, Williams County, North Dakota

NWS Bismarck, ND issued this special weather statement at Jun 11, 2016, 3:49 AM CDT for Mountrail County, Williams County, North Dakota. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2016, 3:49 AM CDT (08:49 UTC)
Expired
Jun 11, 2016, 4:30 AM CDT
In force
41 min
Issued by
NWS Bismarck, ND

Counties Mountrail County, ND, Williams County, ND

The radar

The Minot AFB radar (KMBX), 172 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 8.8 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2016-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2016-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2605 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

731 
WWUS83 KBIS 110849
SPSBIS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
349 AM CDT SAT JUN 11 2016
 
NDZ001-009-010-017-110930-
DIVIDE ND-WILLIAMS ND-MOUNTRAIL ND-MCKENZIE ND-
349 AM CDT SAT JUN 11 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN MOUNTRAIL...
WILLIAMS...NORTHEASTERN MCKENZIE AND SOUTHWESTERN DIVIDE COUNTIES
UNTIL 430 AM CDT...

AT 348 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 10 MILES SOUTHWEST OF BONETRAIL TO 5 MILES
NORTHWEST OF 4 BEARS LODGE. MOVEMENT WAS NORTHEAST AT 35 MPH.

HALF INCH HAIL AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
WILLISTON...STANLEY...TIOGA...RAY...GRENORA...WILDROSE...EPPING...
ROSS...PALERMO...ALAMO...BLAISDELL...BONETRAIL...BELDEN...TRENTON...
WHITE EARTH...WHEELOCK...KEENE...APPAM...
WHITE EARTH BAY RECREATION AREA AND SPRING BROOK.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4882 10405 4856 10289 4855 10288 4855 10282
      4836 10202 4787 10281 4805 10405
TIME...MOT...LOC 0848Z 224DEG 29KT 4835 10404 4802 10266 

$$

SCHILD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this special weather statement went out at Jun 11, 3:01 AM CDT, 48 minutes earlier.

Area forecast discussion, Jun 11, 3:01 AM CDT, 48 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
301 AM CDT SAT JUN 11 2016

.SHORT TERM...(Today through Sunday night)
Issued at 259 AM CDT Sat Jun 11 2016

The main concern will be the severe thunderstorm chances today and
tonight.

Early this morning thunderstorms continue to move across western
and central North Dakota. The strongest storms have been on the
southern edge of the higher instability near a weak frontal
boundary. Short term models keep the thunderstorms going through
at least the morning hours, though they appear to gradually
diminish. Have generally followed a blend of the hi-res short
term models for pops this morning.

Attention then shifts to this afternoon. The latest SPC Day 1
Outlook continues with an enhanced risk across far western North
Dakota. This appears reasonable with large amounts of instability,
good deep layer shear and a weakening cap in the late afternoon /
early evening. Initially it appears all severe weather hazards
(large hail, damaging winds, an isolated tornado or two) are
possible. As the evening wears on, a stout low level jet will
develop with the potential for elevated storms increasing in parts
of northern North Dakota.

The main chance of thunderstorms on Sunday should shift into the
eastern half of the forecast area as the frontal boundary moves
across the region. Drier weather should take hold for Sunday
night.

.LONG TERM...(Monday through Friday)
Issued at 259 AM CDT Sat Jun 11 2016

Active southwesterly flow remains over the area to start the
upcoming work week. Strongest wave makes its approach and deepens
Monday night into Tuesday as it lifts into the northern/central
plains bringing the greatest chance for showers/thunderstorms.
Chances will then gradually diminish from west to east Tuesday night
into Wednesday as wave closes off as it lifts into the upper midwest
and ridging starts developing over the northern plains. Temperatures
remain near to slightly above average.

Dry weather is then expected under aforementioned ridge as it passes
over the region Thursday into early Friday. Ridge then pushes east
placing us back into active southwest flow for late Friday going
into next weekend.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 259 AM CDT Sat Jun 11 2016

Thunderstorms continue to move east across parts of western and
central North Dakota. The storms could eventually work their way
across some of the TAF sites, and for now generally covered that
possibility with VCTS. The exception is KDIK since the storms
are already moving near that location. Another round of
thunderstorms is expected to develop this afternoon in eastern
Montana / western North Dakota. Those could impact the terminal
locations later tonight.

&&

.BIS Watches/Warnings/Advisories...
NONE.
&&

SHORT TERM...CK
LONG TERM...JJS
AVIATION...CK
Hazardous weather outlook, Jun 11, 3:21 AM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
321 AM CDT SAT JUN 11 2016

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-120830-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
321 AM CDT SAT JUN 11 2016 /221 AM MDT SAT JUN 11 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS MORNING...WITH
THE MAIN THREATS LARGE HAIL AND DAMAGING WINDS.

MORE THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND TONIGHT.
SOME OF THE THUNDERSTORMS COULD BE SEVERE WITH LARGE HAIL...DAMAGING
WINDS...AND A POSSIBLY A FEW TORNADOES...ESPECIALLY ACROSS WESTERN
NORTH DAKOTA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE ARE CHANCES FOR THUNDERSTORMS ACROSS PORTIONS OF THE OUTLOOK
AREA SUNDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED, PRIMARILY LATE THIS AFTERNOON
INTO TONIGHT.

CK

In the hours before

Special weather statement, Jun 11, 1:04 AM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
104 AM CDT SAT JUN 11 2016

NDZ017-031-110645-
MCKENZIE ND-GOLDEN VALLEY ND-
104 AM CDT SAT JUN 11 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL GOLDEN VALLEY AND
SOUTHWESTERN MCKENZIE COUNTIES UNTIL 145 AM CDT/1245 AM MDT/...

AT 104 AM CDT/1204 AM MDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 6 MILES NORTHEAST OF SKAAR...OR 22 MILES SOUTHEAST OF
SIDNEY...MOVING EAST AT 45 MPH.

PENNY SIZE HAIL AND WIND GUSTS TO 55 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GRASSY BUTTE...THEODORE ROOSEVELT NATIONAL PARK NORTH UNIT AND
TROTTERS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4759 10404 4777 10309 4733 10311 4733 10367
      4730 10367 4728 10404
TIME...MOT...LOC 0604Z 261DEG 41KT 4743 10392

SCHILD
Special weather statement, Jun 11, 3:29 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
329 AM CDT SAT JUN 11 2016

NDZ018>020-033-034-110915-
OLIVER ND-STARK ND-MORTON ND-MERCER ND-DUNN ND-
329 AM CDT SAT JUN 11 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MERCER...
SOUTHWESTERN OLIVER...NORTHEASTERN STARK...SOUTHEASTERN DUNN AND
NORTHWESTERN MORTON COUNTIES UNTIL 415 AM CDT/315 AM MDT/...

AT 328 AM CDT/228 AM MDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 6 MILES NORTH OF TAYLOR...OR 18 MILES NORTHEAST OF
DICKINSON...MOVING EAST AT 45 MPH.

NICKEL SIZE HAIL AND WIND GUSTS TO 55 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GLEN ULLIN...HEBRON...RICHARDTON...GLADSTONE...
TAYLOR AND HIRSCHVILLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4685 10269 4708 10264 4721 10163 4673 10161
TIME...MOT...LOC 0828Z 266DEG 38KT 4700 10244

SCHILD
Special weather statement, Jun 11, 3:49 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
349 AM CDT SAT JUN 11 2016

NDZ001-009-010-017-110930-
DIVIDE ND-WILLIAMS ND-MOUNTRAIL ND-MCKENZIE ND-
349 AM CDT SAT JUN 11 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN MOUNTRAIL...
WILLIAMS...NORTHEASTERN MCKENZIE AND SOUTHWESTERN DIVIDE COUNTIES
UNTIL 430 AM CDT...

AT 348 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 10 MILES SOUTHWEST OF BONETRAIL TO 5 MILES
NORTHWEST OF 4 BEARS LODGE. MOVEMENT WAS NORTHEAST AT 35 MPH.

HALF INCH HAIL AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
WILLISTON...STANLEY...TIOGA...RAY...GRENORA...WILDROSE...EPPING...
ROSS...PALERMO...ALAMO...BLAISDELL...BONETRAIL...BELDEN...TRENTON...
WHITE EARTH...WHEELOCK...KEENE...APPAM...
WHITE EARTH BAY RECREATION AREA AND SPRING BROOK.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4882 10405 4856 10289 4855 10288 4855 10282
      4836 10202 4787 10281 4805 10405
TIME...MOT...LOC 0848Z 224DEG 29KT 4835 10404 4802 10266

SCHILD

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 1:04 AM CDTSpecial Weather StatementBISMcKenzie41 min
Jun 11, 1:33 AM CDTSevere Thunderstorm WarningBISBillings, Dunn, Golden Valley, McKenzie, Stark57 min
Jun 11, 2:27 AM CDTSevere Thunderstorm WarningBISBillings, Dunn, Stark63 min
Jun 11, 3:29 AM CDTSpecial Weather StatementBISStark46 min
Jun 11, 5:43 AM CDTSpecial Weather StatementBISWilliams32 min
Jun 11, 6:11 AM CDTSpecial Weather StatementBISMountrail34 min
Jun 11, 6:29 AM CDTSevere Thunderstorm WarningBISDunn, McKenzie, McLean, Mercer, Mountrail61 min
Jun 11, 7:13 AM CDTSpecial Weather StatementBISMcLean47 min
Jun 11, 7:30 AM CDTSpecial Weather StatementBISMcLean45 min
Jun 11, 7:41 AM CDTSevere Thunderstorm WarningBISBurleigh, McHenry, McLean, Mercer, Oliver, Sheridan and 1 more64 min
Jun 11, 12:56 PM CDTSpecial Weather StatementBISDivide34 min

Nearby

Special Weather Statements in North Dakota, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.